Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2016, 4:50 AM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 4:50 AM CDT (09:50 UTC)
- Expired
- May 26, 2016, 5:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cedar County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:53 AM CDT | TSTM WND DMG | 3 Ene Cedar Rapids, IA | LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WUUS53 KDVN 260950
SVRDVN
IAC031-105-113-261030-
/O.NEW.KDVN.SV.W.0018.160526T0950Z-160526T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
* UNTIL 530 AM CDT
* AT 449 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR
RAPIDS...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BERTRAM AROUND 500 AM CDT.
WHITTIER AROUND 505 AM CDT.
MOUNT VERNON...LISBON AND SPRINGVILLE AROUND 510 AM CDT.
MARTELLE...VIOLA AND STONE CITY AROUND 515 AM CDT.
MECHANICSVILLE AROUND 520 AM CDT.
ANAMOSA AND MORLEY AROUND 525 AM CDT.
OLIN AROUND 530 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CEDAR
RAPIDS MUNICIPAL AIRPORT...PARALTA...MARION AIRPORT...MATSELL BRIDGE
NATURAL AREA...PALISADES-KEPLER STATE PARK...SQUAW CREEK PARK AND
WAPSIPINICON STATE PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM PRODUCED 60 MPH WINDS IN
CEDAR RAPIDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
4187 9174 4210 9177 4220 9116
TIME...MOT...LOC 0949Z 260DEG 31KT 4198 9164
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY3 follow-up statements
799
WWUS53 KDVN 261002
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 AM CDT THU MAY 26 2016
IAC031-105-113-261030-
/O.CON.KDVN.SV.W.0018.000000T0000Z-160526T1030Z/
JONES IA-LINN IA-CEDAR IA-
502 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHWESTERN JONES...SOUTHEASTERN LINN AND NORTHWESTERN CEDAR
COUNTIES...
AT 502 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERTRAM...OR 10
MILES EAST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
MOUNT VERNON...LISBON AND SPRINGVILLE AROUND 505 AM CDT.
MARTELLE AND VIOLA AROUND 510 AM CDT.
STONE CITY AROUND 515 AM CDT.
ANAMOSA...MECHANICSVILLE AND MORLEY AROUND 520 AM CDT.
OLIN AROUND 530 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CEDAR
RAPIDS MUNICIPAL AIRPORT...PARALTA...MARION AIRPORT...MATSELL BRIDGE
NATURAL AREA...PALISADES-KEPLER STATE PARK...SQUAW CREEK PARK AND
WAPSIPINICON STATE PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
4187 9174 4211 9168 4220 9116
TIME...MOT...LOC 1002Z 260DEG 32KT 4199 9147
HAIL...0.88IN
WIND...70MPH
$$
RP KINNEY466
WWUS53 KDVN 261016
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 AM CDT THU MAY 26 2016
IAC031-105-113-261030-
/O.CON.KDVN.SV.W.0018.000000T0000Z-160526T1030Z/
JONES IA-LINN IA-CEDAR IA-
516 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHWESTERN JONES...SOUTHEASTERN LINN AND NORTHWESTERN CEDAR
COUNTIES...
AT 516 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORLEY...OR
NEAR MECHANICSVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
STANWOOD AND OLIN AROUND 525 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PALISADES-KEPLER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
4187 9158 4203 9143 4204 9115
TIME...MOT...LOC 1016Z 262DEG 33KT 4198 9124
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY879
WWUS53 KDVN 261028
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 AM CDT THU MAY 26 2016
IAC031-105-113-261038-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-160526T1030Z/
JONES IA-LINN IA-CEDAR IA-
528 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES...
SOUTHEASTERN LINN AND NORTHWESTERN CEDAR COUNTIES WILL EXPIRE AT 530
AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
4187 9158 4203 9143 4204 9115
TIME...MOT...LOC 1027Z 260DEG 31KT 4198 9124
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:22 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 26, 3:22 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 322 AM CDT THU MAY 26 2016 .SYNOPSIS... Issued at 100 AM CDT Thu May 26 2016 Thunderstorms continue to increase in coverage from southern Minnesota into northern Missouri during the early morning hours. Leading storms had moved into southeast Iowa. The most intense storms were producing some hail and strong wind gusts. Warm and moist air remained in place across the area, with early morning temperatures in the mid 60s to low 70s. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 100 AM CDT Thu May 26 2016 The main forecast issues are convective trends and intensity this morning, and again from late afternoon through tonight. In the near term, strong storms are moving into the southwest portion of the forecast area. There may be some small hail, but the biggest concern would be isolated downburst winds in an environment with DCAPE above 1000 J/kg. Storms in western and north central Iowa have produced gusts over 80 mph. Deep layer shear is pretty meager to support very large hail, so again, am focused on isolated strong wind gusts through the early morning. High resolution models generally support a weakening trend for the western Iowa convection as it moves into the Quad Cities forecast area through the morning. Expect storms to exit to the east by late morning, with mainly dry conditions expected until at least late afternoon as temperatures peak again in the mid to upper 80s. From early evening through the overnight hours, there is still considerable uncertainty as to the location of remnant outflow boundaries from the morning storms. Much of the western portion of the forecast area has been included in the day 1 slight risk area, and this does appear to be favored for stronger deep layer shear and forcing from shortwave energy riding up the southwest flow aloft. A few storms could pose a wind/hail threat, but areas from northern Missouri into central Iowa should have more organized storms. .LONG TERM...(Friday THROUGH Wednesday) ISSUED AT 100 AM CDT Thu May 26 2016 Forecast focus on chances of storms through the extended along with above normal temperatures. Friday through Saturday night, looks quite active with the upper level trough coming out of the Plains and into the Midwest. Large scale ascent and a decent low-level jet should act on sufficient deep layer shear and instability to support several rounds of thunderstorms. Can't rule out a few severe thunderstorms during the period but shear is still not that impressive. Also, this is a positive-tilt trough and a weak surface low which would support a low end event. Due to more cloud cover and better coverage of showers and storms temperatures will not be as warm. Highs should be in the upper 70s to lower 80s. Sunday through Memorial Day, a quieter period with only slights or very small pops as troughing re-loads back in the Rockies. With more sunshine temperatures will be warming back into the lower to mid 80s. Tuesday through Wednesday, active pattern returns as upper level trough swings out into the Plains. Thunderstorm chances will be on the increase once again. Highs will remain above normal in the lower 80s at most locations. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Thursday NIGHT) ISSUED AT 1153 PM CDT Wed May 25 2016 Organized thunderstorm complexes over NW MO, eastern NE and western IA will continue eastward, possibly reaching the terminals between 09z and 12z in a weakening fashion. Confidence is not yet high enough to go beyond vicinity wording for showers at CID, MLI and BRL, while a tempo group was included at DBQ. Thursday, a break between systems is likely in the morning, then another round of showers and thunderstorms is possible from late afternoon though evening, which is advertised with prob30 groups for now. Otherwise, conditions will be predominantly VFR throughout with light south to southwest surface winds. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...Haase AVIATION...Sheets
Hazardous weather outlook, May 26, 3:52 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 AM CDT THU MAY 26 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 352 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED THROUGH MID MORNING. THE MAIN THREATS WILL BE ISOLATED WIND GUSTS TO 60 MPH AND HAIL TO DIME SIZE. FAVORED AREAS THIS MORNING ARE ALONG AND WEST OF A LINE FROM DUBUQUE...TO ALEDO AND MACOMB. LOCALLY HEAVY RAINFALL WILL ALSO PRODUCE PONDING WATER ON ROADS AND MINOR STREET FLOODING. FROM LATE AFTERNOON THROUGH TONIGHT...MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP. ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY WEST OF AN IOWA CITY TO KEOKUK LINE. QUARTER SIZE HAIL AND ISOLATED WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SATURDAY...SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND FREQUENT DANGEROUS LIGHTNING. SUNDAY THROUGH WEDNESDAY...THERE IS A NEARLY DAILY CHANCE OF THUNDERSTORMS. HOWEVER...IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED EARLY THIS MORNING...MAINLY SOUTH OF A HIGHWAY 34 TO GALESBURG LINE...AND AGAIN TONIGHT...MAINLY WEST OF AN IOWA CITY TO KEOKUK LINE. RP KINNEY/HAASE
In the hours before
Special weather statement, May 26, 3:35 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT THU MAY 26 2016
ILC067-071-IAC057-087-101-111-177-MOC045-199-260915-
HANCOCK-HENDERSON-HENRY-JEFFERSON-LEE-VAN BUREN-DES
MOINES-CLARK-SCOTLAND-
335 AM CDT THU MAY 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS ALONG AND
SOUTH OF A FAIRFIELD IOWA TO BIGGSVILLE ILLINOIS LINE...
AT 332 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HILLSBORO TO NEAR MENDON...AND MOVING NORTHEAST AT 45
MPH. ADDITIONAL STORMS WERE DEVELOPING ACROSS FAR NORTHEAST MISSOURI.
ISOLATED WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MOUNT PLEASANT...CARTHAGE...KAHOKA...
MEMPHIS...OQUAWKA...NAUVOO...KEOSAUQUA...WEST BURLINGTON...HAMILTON...NEW
LONDON...WARSAW...MEDIAPOLIS...LA HARPE...WEST POINT...DALLAS CITY...
DANVILLE AND DONNELLSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4019 9116 4022 9151 4025 9152 4026 9195
4030 9195 4030 9235 4059 9235 4060 9218
4097 9218 4107 9094 4047 9091 4019 9091
TIME...MOT...LOC 0832Z 223DEG 44KT 4085 9171 4009 9135
RP KINNEYSpecial weather statement, May 26, 4:17 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 AM CDT THU MAY 26 2016
ILC067-071-109-131-187-IAC057-111-115-MOC045-261000-
WARREN-HANCOCK-HENDERSON-MCDONOUGH-MERCER-LEE-LOUISA-DES
MOINES-CLARK-
417 AM CDT THU MAY 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS EAST OF A LINE
FROM KAHOKA MISSOURI TO WAPELLO IOWA...
AT 414 AM CDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS
WAS ALONG A LINE EXTENDING FROM NEAR MEDIAPOLIS TO NEAR
AUGUSTA...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...MACOMB...FORT MADISON...KEOKUK...MONMOUTH...ALEDO...CARTHAGE...
KAHOKA...WAPELLO...OQUAWKA...NAUVOO...BUSHNELL...WEST BURLINGTON...
HAMILTON...BURGESS...WARSAW...MEDIAPOLIS...COLCHESTER...LA HARPE AND
ROSEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4020 9150 4025 9152 4026 9195 4072 9139
4122 9129 4132 9045 4028 9045 4028 9091
4019 9091
TIME...MOT...LOC 0914Z 238DEG 36KT 4105 9114 4024 9088
RP KINNEYSpecial weather statement, May 26, 4:41 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 AM CDT THU MAY 26 2016 IAC113-261030- LINN- 441 AM CDT THU MAY 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE CEDAR RAPIDS AREA... AT 440 AM CDT...A STRONG THUNDERSTORM WAS OVER FAIRFAX...OR NEAR CEDAR RAPIDS...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...LISBON... FAIRFAX...ELY...WALFORD...SPRINGVILLE...PALO...SHUEYVILLE...BERTRAM...VIOLA... MORGAN CREEK PARK...PARALTA...PALISADES-KEPLER STATE PARK...SQUAW CREEK PARK...CEDAR RAPIDS MUNICIPAL AIRPORT AND MARION AIRPORT. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 27. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4207 9183 4210 9137 4186 9137 4186 9183 TIME...MOT...LOC 0940Z 265DEG 28KT 4194 9174 RP KINNEY
Local storm report, May 26, 4:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND GST VINTON 42.16N 92.03W
05/26/2016 E50 MPH BENTON IA EMERGENCY MNGR
&&Local storm report, May 26, 4:49 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
05/26/2016 E60 MPH LINN IA TRAINED SPOTTER
WINDS GUSTING TO ABOUT 60 MPH FOR THE PAST MINUTE. STRONG
WINDS CONTINUE.
&&Local storm report, May 26, 4:50 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM TSTM WND GST INDEPENDENCE 42.47N 91.89W
05/26/2016 M62 MPH BUCHANAN IA AWOS
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:40 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Van Buren | 50 min |
| May 26, 3:35 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Van Buren | 40 min |
| May 26, 4:17 AM CDT | Special Weather Statement | DVN | Des Moines, Lee, Louisa | 43 min |
| May 26, 4:24 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 51 min |
| May 26, 4:41 AM CDT | Special Weather Statement | DVN | Linn | 49 min |
| May 26, 4:57 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 34 min |
| May 26, 4:59 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 31 min |
| May 26, 5:25 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine | 50 min |
| May 26, 5:45 AM CDT | Special Weather Statement | DVN | Washington | 45 min |
| May 26, 6:04 AM CDT | Special Weather Statement | DVN | Scott | 41 min |
| May 26, 6:20 AM CDT | Special Weather Statement | DVN | Clinton | 55 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.